Washington, 2006

Lightning Strike in Washington, July 6, 2006

July 6, 2006 · NWS OTX · 1 event in 1 county or zone

Lighting struck the electrical system of AirCare Systems on Wilbur's Main Avenue. The electrical panel had to be replaced.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

Lighting struck the electrical system of AirCare Systems on Wilbur's Main Avenue. The electrical panel had to be replaced.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 6, 5:09 AM PST, 6 minutes earlier.

Area forecast discussion, Jul 6, 5:09 AM PST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
609 AM PDT THU JUL 6 2006

.SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL CONTINUE OVER THE
INLAND NORTHWEST FOR THURSDAY AFTERNOON AND EVENING WITH ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS. DRIER AND MORE STABLE AIR WILL
CONTINUE TO SPREAD FROM THE WEST CREATING BREEZY AND COOLER
CONDITIONS ON FRIDAY.

&&

.DISCUSSION...
CURRENT RADAR AND SATELLITE INDICATE EARLY MORNING MID LEVEL
SHOWER AND THUNDERSTORM COVERAGE IS OVERACHEIVING PREVIOUS
FORECAST. ZONE FORECAST UPDATED TO REFLECT SCATTERED COVERAGE
INSTEAD OF MERE ISOLATED. OTHERWISE PREVIOUS DISCUSSION THINKING OF
AN EARLY MORNING ROUND OF ELEVATED CONVECTION...FOLLOWED BY A
BREAK PERIOD LATE MORNING AND EARLY AFTERNOON WHILE SUNSHINE
PRIMES THE CHARGE WITH INCREASING SURFACE BASED CAPE...FOLLOWED BY
LATE AFTERNOON/EARLY EVENING DYNAMIC SHORT WAVE TRIGGER FOR THE
SECOND THUNDERSTORM ACT. NO UPDATE TO STATE FORECAST NEEDED.
/FUGAZZI

&&

.AVIATION...VFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORMS THROUGH
12Z FRIDAY. THUNDERSTORM ACTIVITY WILL BE ISOLATED OVER THE COLUMBIA
BASIN TODAY...INCREASING TO SCATTERED THIS EVENING ESPECIALLY
EAST. OVER THE MOUNTAINS RINGING THE COLUMBIA BASIN ISOLATED
THUNDERSTORM ACTIVITY IN THE MORNING WILL INCREASE TO SCATTERED
DURING THE AFTERNOON...WITH NUMEROUS THUNDERSTORMS DEVELOPING THIS
EVENING OVER THE MOUNTAINS NORTH AND EAST OF THE BASIN. /MJF

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        85  55  80  56  89  56 /  40  40   0   0   0   0
COEUR DALENE  85  53  81  50  89  52 /  40  40   0   0   0   0
PULLMAN        81  50  80  51  88  52 /  30  30   0   0   0   0
LEWISTON       89  60  90  59  95  61 /  30  30   0   0   0   0
COLVILLE       88  52  82  48  91  50 /  30  60   0   0   0   0
SANDPOINT      85  54  78  50  87  50 /  40  60   0   0   0   0
KELLOGG        84  53  80  54  88  53 /  40  60   0   0   0   0
MOSES LAKE     88  57  86  55  93  57 /  40  10   0   0   0   0
WENATCHEE      86  59  85  60  92  61 /  30  20   0   0   0   0
OMAK           87  56  87  56  94  57 /  40  20   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jul 6, 5:13 AM PST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
613 AM PDT THU JUL 6 2006

IDZ001>004-026-027-WAZ031>038-041>044-071315-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
613 AM PDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING
OVER THE AREA WITH THE POTENIAL OF DAMAGING WINDS...LARGE HAIL AND
LOCALLY HEAVY RAIN.

THE THREAT OF HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECETED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Lincoln

When
July 6, 5:15 AM PST
Where
Lincoln County, Wilbur
Reported by
NEWSPAPER
Coordinates
47.576, -118.419 (the zone’s center; the record gives no point)

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524592.